MAUDE Adverse Event Report: STRYKER GMBH DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533907
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "t2 alpha femur retrograde distal targeting attachment malfunctioned and would not attach to nail holding jig unless great force was applied.Once attached - with great effort - it could not be removed.Could not utilize proximal targeting attachment, also had to acquire various additional x-ray angles to properly ascertain nail placement, since we could not remove distal targeting attachment.Both of these caused a prolonged procedure of 30 min.".
 
Event or Problem Description
As reported: "t2 alpha femur retrograde distal targeting attachment malfunctioned and would not attach to nail holding jig unless great force was applied.Once attached, with great effort, it could not be removed.Could not utilize proximal targeting attachment, also had to acquire various additional x-ray angles to properly ascertain nail placement, since we could not remove distal targeting attachment.Both of these caused a prolonged procedure of 30 min.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.Visual, functional and dimensional inspection was not possible due to missing item.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Labelling requires lubrication of all movable parts after re-processing.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient should be treated using above target device which would not attach to nail holding jig unless great force was applied.Once attached, with great effort, it could not be removed.Those attempts had caused delay of approx.30 minutes which is within estimated risk assessment.With available information a real root cause could not be determined.It could not be figured out if lubrication was missing after re-processing.In case of a manufacturing issue the event would be covered by already filed nc.With available information a product deficiency was not verified.

Brand Name
DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19710015
Report Number0009610622-2024-00458
Device Sequence Number15162488
Product Code HSB
UDI-Device Identifier07613327411843
UDI-Public07613327411843
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23533907
Device Lot NumberKP476521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown